Skip to main content

Alexander Yong

Profile picture for Alexander  Yong

Contact Information

Department of Mathematics
355 Altgeld Hall, MC-382
1409 W. Green Street
Urbana, IL 61801

Research Description

My research interests are in combinatorics, in relation to algebra, geometry, Lie theory, probability, algorithms and other areas of mathematics. The core of my research program has been in Schubert calculus and geometry. Other work I have done may be roughly classified under combinatorial commutative algebra and combinatorial algorithms.


PhD Mathematics, University of Michigan Ann Arbor, 2003

Awards and Honors

Distinguished Teaching Award in Mathematics for Tenured Faculty, Department of Mathematics, 2018
Arnold O. Beckman Award, Campus Research Board, University of Illinois, 2018
Helen Corley Petit Professorial Scholar, College of LAS, University of Illinois, 2012-2013
Beckman Fellow, Center for Advanced Study, University of Illinois, 2011-2012
G. de B. Robinson Award, Canadian Mathematical Society, 2011

Additional Campus Affiliations

Professor, Mathematics

Recent Publications

Dizier, A. S., & Yong, A. (2024). Presenting the cohomology of a Schubert variety: Proof of the minimality conjecture. Journal of the London Mathematical Society, 109(1), Article e12832.

Gao, Y., Hodges, R., & Yong, A. (2024). Levi-spherical Schubert varieties. Advances in Mathematics, 439, Article 109486.

Gao, Y., Hodges, R., & Yong, A. (2023). Classification of Levi-spherical Schubert varieties. Selecta Mathematica, New Series, 29(4), Article 55.

Hodges, R., & Yong, A. (2023). Multiplicity-Free Key Polynomials. Annals of Combinatorics, 27(2), 387-411.

Dizier, A. S., & Yong, A. (2022). Generalized Permutahedra and Schubert Calculus. Arnold Mathematical Journal, 8(3-4), 517-533.

View all publications on Illinois Experts